Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » New BC pill worries

 - UBBFriend: Email this page to someone!    
Author Topic: New BC pill worries
WorriedGirl11
Activist
Member # 95437

Icon 1 posted      Profile for WorriedGirl11         Edit/Delete Post   Reply With Quote 
Hi again! Since you've been so helpful before I keep coming back.

I had major problems with my last bc pill (microlite) because of anaemia and breakthrough. So I got put on a higher dose version of it called Ovranette.

I was told by the doctor not to wait for the end of my other pack, but just to start taking it. I had breakthrough for about 5 days into it, then it went.

I've been having issues with PCB- wondering does this subside after my body gets used to the hormones during continuous use?

Today is Saturday. I had sex with my partner and used withdrawal and then a condom was put on for ejaculation. We only had sex with no barrier for a few minutes before pulling out and putting on a condom.

Thursday I got up to take my pill, but when I checked my pack before I went to bed, I still had Thursday's pill. However, the Thursday pill from the end of the pack (very last pill) was gone. So I took the one I thought I'd missed (12hours or more after I usually took it) then realised I may have taken next Thursday's pill- I'm not entirely sure, so I'm just considering this missed- but usually I'm perfect at taking it so I doubt I'd forget!.

I also had diarrhea the week before for a day. I took over the counter tablets for it and it was gone within that day. I'd had softer stools then usual for a few days (prob because of new pill) but not severe diarrhea. The one day I did have it it was mild.

However in my leaflet it says that if you have it within 4 hours of taking the pill it is missed. On here before, I've been told it has to last a few days.

So I basically feel like I've missed two pills and now had sex with withdrawal. What are my risks here for pregnancy?

Posts: 51 | Registered: Mar 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
HI WorriedGirl11,

Here is some information about withdrawal, complete with effectiveness rates:

Withdrawal

The nice thing about using two birth control methods is that if one has been compromised or we believe it has been compromised, we still have the other one.

IN terms of side effects, it often takes the body several months to adjust to the pill, and that includes adjusting to a new brand. Snce you had such significant problems with the previous pill brand you took, I'd suggest keeping in close contact with your doctor if you continue to have problems with this one. Your doctor is there for you to consult with if you have problems or concerns.

I'm also wondering given your anxiety about whether you get enough coverage from the pill, and the problems you've had with iit in general, if you think finding another birth control method might be better for you. We'd be happy to talk about your other options, and of course you could also talk to your doctor and figure out with her what might work best with your body and lifestyle.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
WorriedGirl11
Activist
Member # 95437

Icon 1 posted      Profile for WorriedGirl11         Edit/Delete Post   Reply With Quote 
I'm confident about the pill usually- and that's why I'm slow to believe I missed a day, because I set an alarm for 9a.m. Every day and then jump out of bed to take it! we also usually use condoms as well (even though I haven't missed a pill in about a year), but I just wanted to know in this case if there would be a significant risk? I haven't taken a hormone break in about 6 months, and I went straight onto my new pill. Do you think it would be advisable to take emergency contraception? Or will the withdrawal (which was a few mins before ejaculation occured in a condom) enough to be safe?
Posts: 51 | Registered: Mar 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
Whenever engaging in sexual activities that could lead to pregnancy, there is always some chance that pregnancy can occur.

Using two methods together gets one about as close to no risk as anyone can get.

Emergency contraception is unlikely to do anything for you that your pill isn't already doing, so no, I don't think it's necessary or helpful here.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3